Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jayhawks

New Here and looking for some answers about accutane

Recommended Posts

Hi everyone,

I'm new here, I actually put a post on here a few days ago and didn't get many responses so I'm hoping to get a few more by posting again.

I've been battling acne since I was about 14 and now I'm 22. Ive been going to the derm since 14 and have been perscribed different things that just never seem to work (antibiotics/topicals/washes). The only thing that had worked in the past was Minocyline but the second time I used it, I had a rare allergic reaction to it.. ended up on a steriod treatment for three weeks, not fun. Anyway, after visiting the derm again she said she wanted me to stick to the topicals like Differin and Bp and special face washes, and if those didn't help, to think about accutane. So about six weeks later my face wasn't getting any better and I was having breakouts on my back and chest. Since I had tried just about everything out there we decided that Accutane would be a good idea. ****Here's my problem**** I'm now close to 30 days in and having what I think are MANY negative side effects. I've had a few friends who have taken tane and none of them have experienced all the symptoms I am. Anyway, I was wondering if anyone else had these problems and if so, are you still doing the treatment and how are you feeling now.. I would really appreciate your responses because I am going to the doctor on Thursday to discuss if I should stay on or go off. I more than anything want to stay on, but if the side effects are permanent, I don't know if I can justify staying on.

- I have a few bumps on my lower eyelids that were never there before, they almost look like a flat warts on my right lower lid.

- Horrible pressure headaches. They usually will last the entire day.

- Lower back pain (on and off) that almost knocks the wind out of me when sitting or standing.

- My hair is thinning out like crazy, along with my eyelashes. And my hair doesn't seem to be growing back in.

- I have blurry vision that comes and goes.

- My short term memory feels off. I have been forgetting things that I normally wouldn't. And have to sit and think hard about what I was doing or getting ready to do.

- Sometimes my head just feels like it's in a fog.

- and the all the usual dry out of everything and sun sensitivity.. blah.. I have a new found love for carmex, lotion,eyedrops, and spf. :o)

Anyway, I called my derm and spoke to the nurse who didn't seem much of a help. She said that I could stop accutane if I wanted until the appointment and talk to the doctor if I wasn't feeling comfortable about taking it. I then called my pharmacist and told her my side effects. She said she'd stop and talk to the doctor on Thursday.

Thing is, I don't really want to stop because the first time in a VERY long time my face is clearing up. I just don't want to end up with any permanent damage to my body. So if anyone could tell me about their experiences I would really appreciate it.

Like I said, I don't think many people have all these side effects, but I just don't know and I want to be as safe as possible because I know this is such a powerful drug.

Thanks for taking your time to read this and have a great day.

Share this post


Link to post
Share on other sites
Moved to the Accutane Posts board.

LOL to above,

ok

Hi,

Firstly, I know how you feel about not wanting to stop accutane,

but I'd stop taking accutane right now!!!

then see your doctor/derm.

see what he/she says,

might say...(unfortunately) 'accutane is not for you'

or might try a low dose 5mg...10mg... course? I'm not sure :(

but from what you've said...if you're serious about the vision and hair etc...

please, stop taking accutane right now!!!

I'd rather have severe acne than lose my eye sight or be bald :(

and don't lose hope,

if you've tried everything out there (medical pharmacy wise)

and you've tried accutane and the side effects are more severe than your acne,

the last resort island in my opinion (from experience)

:(

would be monthly laser treatments...whether it's IPL, Vascular lasers, what light therapy,

what ever light diode led treatment it is...

accutane 'burns, shrinks, kills etc' the 'sac' (house of acne-being-born?)

and from my experience, fractional laser did the same job, but better, just had to do it on holidays...stay at home with a red face...go through laser pain...and $$$ Gaaah...

I did the fractional laser done 3 times in 3 months...(1 every month) then I was clean clear!!!

for 6 months...then acne was born again,

so now I'm on accutane...

hmmm

hope this helped... :(

Share this post


Link to post
Share on other sites

oh and

99 out of 100 people who do the procedure of laser/light treatments...whether its a doctor/derm or beauty bi*ch at a beauty bar...

they always say 'you have to have no active-acne to do any laser/light treatmend'

sigh...all rubbish

lasers/light treatments are used to yes, to erase acne scars,

but are also used like 'accutane', to prevent future breakouts,

I hope you can hear good news from your dr/derm!

Share this post


Link to post
Share on other sites

You need to stop accutane if you are having thoose side effects. I hope you call your derm right away today.

Headaches,dizziness,vision problems can be a sign of peusedo tumor or brain pressure.

Please read the side effects that accutane can cause, some are very serious and can be life long.

http://www.rocheusa.com/products/accutane/pi/pdf

Share this post


Link to post
Share on other sites

First, I just wanted to tell everyone thank you so much for responding. I knew that those side effects weren't good, but I didn't know if others experienced them as well, or how big of deal it was because sometimes meds have a list of a million and one side effects. It was just crazy that the vision, dazed/foggy feeling, and hair thinning happened so fast. I was fine then boom. I guess I didn't really put it all together right away is because we've had 95+ temps with horrible humidity the past week and when it gets like that, I sometimes get headaches and my hair is always back so I didn't really notice. But once I started researching and reading posts on here, I put all of it together and realized it wasn't the heat. Anyway, I have an appointment with my derm Thursday and I'm pretty positive that I am one of those who just shouldn't be on accutane.

And if you're wondering, I ended up not taking accutane yesterday or today after talking to the derm, pharm, and seeing posts on here. I actually feel better. I go to the lab for blood tests tomo and the derm on Thursday to talk in person about everything that is going on.

Also, if you're wondering about my hair, I've probably lost about 15% of it since probably last Thursday when I noticed it falling out. My friends haven't really noticed because it's been pulled back, but it's def very thin in places and I'm hoping it slows with me stopping this. Not as much seemed to fall out last night when I showered but I also used 2 deep conditioners and was very careful when I combed it. I am also going to start using the salon brand - Nioxin - they have cleasners and deep conditioning treatments for all types of thinning hair. It is supposed to stimulate the scalp and strengthen the hair follicle. So, hopefully it can reverse some of the damage that accutane has done. So, we shall see.

The blurry vision doesn't seem to be happening as much, and the foggy/dazed feeling has pretty much left. I just don't think my body likes accutane.

Thanks again to all that responded and I'll keep you guys updated on everything going on. Thanks so much

Share this post


Link to post
Share on other sites

Have you taken a look at the Pinned Negative Accutane tread? You will probably find people who have experience the same things you have.

Share this post


Link to post
Share on other sites
Have you taken a look at the Pinned Negative Accutane tread? You will probably find people who have experience the same things you have.

No, I have not. I will definitely take a look at that. Thanks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×